Alert archive / Kansas / High Wind Warnings in 2009
High Wind Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Apr 4, 2009, 11:42 AM CDT for 13 counties in Kansas. It was in force for 7 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2009, 11:42 AM CDT (16:42 UTC)
- Expired
- Apr 4, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:30 PM CDT | NON-TSTM WND GST 47 | Russell, KS | |
| Apr 4, 1:35 PM CDT | NON-TSTM WND GST 52 | Kingman, KS | MEASURED BY KSN WEATHERLAB EQUIPMENT. |
| Apr 4, 2:06 PM CDT | NON-TSTM WND GST 52 | Hutchinson, KS | |
| Apr 4, 2:08 PM CDT | NON-TSTM WND GST 60 | Hutchinson Airport, KS | |
| Apr 4, 2:15 PM CDT | NON-TSTM WND GST 52 | Great Bend, KS | |
| Apr 4, 2:19 PM CDT | NON-TSTM WND GST 53 | Claflin, KS | MEASURED BY KSN WEATHERLAB EQUIPMENT. |
| Apr 4, 2:22 PM CDT | NON-TSTM WND GST 57 | 6 N Susank, KS | BLOWING DUST ALSO REDUCING VISIBILITY |
| Apr 4, 2:22 PM CDT | NON-TSTM WND GST 57 | Windom, KS | MEASURED BY KSN WEATHERLAB EQUIPMENT AT THE ELEMENTARY SCHOOL. |
| Apr 4, 2:41 PM CDT | NON-TSTM WND GST 51 | Hutchinson, KS | DELAYED REPORT RECEIVED AT 157 AM CDT. |
| Apr 4, 2:54 PM CDT | NON-TSTM WND GST 54 | Moundridge, KS | MEASURED BY KSN WEATHERLAB EQUIPMENT AT THE MIDDLE SCHOOL. |
| Apr 4, 3:05 PM CDT | NON-TSTM WND GST 51 | Chase, KS | MEASURED BY KSN WEATHERLAB EQUIPMENT. |
| Apr 4, 4:01 PM CDT | NON-TSTM WND GST 55 | Mid Continent Airport, KS | FREQUENT GUSTS OF 50 TO 55 MPH IN PAST 20 MINUTES JUST BEHIND DRYLINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 041642 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1142 AM CDT SAT APR 4 2009 ...VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING... KSZ068-082-083-091-092-050000- /O.UPG.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ /O.NEW.KICT.HW.W.0004.090404T1642Z-090405T0000Z/ HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...NEWTON...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 1142 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL TURN MORE SOUTHWESTERLY THIS AFTERNOON BEHIND A DRYLINE...AND STRENGTHEN QUITE A BIT. SUSTAINED WINDS OF 40 MPH WITH SOME GUSTS TO 55 OR 60 MPH WILL BE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ032-033-047>051-067-050045- /O.NEW.KICT.HW.W.0004.090404T1642Z-090405T0000Z/ /O.EXT.KICT.WI.Y.0018.000000T0000Z-090405T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 1142 AM CDT SAT APR 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SUNDAY. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL TURN MORE SOUTHWESTERLY THIS AFTERNOON BEHIND A DRYLINE...AND STRENGTHEN QUITE A BIT. SUSTAINED WINDS OF 40 MPH WITH SOME GUSTS TO 55 OR 60 MPH WILL BE POSSIBLE THIS AFTERNOON. THE STRONG WINDS WILL SUBSIDE SOME THIS EVENING...BUT WILL REMAIN HIGH ENOUGH FOR A WIND ADVISORY TO CONTINUE FOR PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ052-053-069>072-093>096-098>100-050000- /O.CON.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1142 AM CDT SAT APR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS SUSTAINED NEAR 30 MPH...WITH GUSTS APPROACHING 40 MPH WILL AFFECT SOUTHEAST KANSAS INTO THE EARLY EVENING HOURS...AS STRONG LOW PRESSURE MOVES ACROSS NORTHERN KANSAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
1 follow-up statement
000 WWUS73 KICT 042353 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SAT APR 4 2009 KSZ032-033-047>051-067-051000- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ /O.EXT.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SUNDAY. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS CENTRAL KANSAS...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ068-051000- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ /O.EXB.KICT.WI.Y.0018.090405T0200Z-090406T0000Z/ HARVEY- INCLUDING THE CITY OF...NEWTON 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION. && $$ KSZ082-083-091-092-050100- /O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/ KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON 653 PM CDT SAT APR 4 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THE REALLY STRONG AND DAMAGING WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 7 PM. GUSTY WEST AND NORTHWEST WINDS AROUND 25 MPH WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT AND SUNDAY. $$ KSZ052-053-051000- /O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ /O.NEW.KICT.WI.Y.0019.090405T0200Z-090406T0000Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ069>072-093>096-098>100-050100- /O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 653 PM CDT SAT APR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE DIMINISHED BELOW WIND ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...THEREFORE THE ADVISORY WILL EXPIRE AT 7 PM. $$ JAKUB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 4, 7:25 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 4, 7:25 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 725 AM CDT SAT APR 4 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONCERNS ABOUND THIS MORNING. THE FIRST INVOLVES STRONG LOW-LEVEL WIND SHEAR PRIMARILY OVER SC & SE KS...WHERE LOWER-DECK COMPONENT VEERS FROM 14020KTS AT SFC TO 19065KT AT 2,000FT AGL. MAGNITUDE OF WIND SHEAR TO DIMINISH BY MID-MORNING AS STRONGER FLOW MIXES TO THE DECK AS INTENSE() CYCLONE CENTERED OVER EXTREME SE CO AT 12Z PUSHES E/NE ACROSS KS TODAY...REACHING NEAR KMCI 05/06Z. LWR-DECK FLOW WILL VEER TO DUE SLY OVER CNTRL & SC KS BY 04/17Z WITH SPEEDS LIKELY TO REACH 30KTS SUSTAINED WITH GUSTS 40KTS. FURTHER VEERING OCCURS LATE THIS AFTERNOON OVER CNTRL & SC KS AS AFORE-MENTIONED SFC CYCLONE SURGES E/NE ACROSS CNTRL KS...ENABLING SFC DRY LINE TO PUNCH E ACROSS OK & SC KS. FURTHER N OVER CNTRL KS WIDNS WILL VEER TOWARD THE W/NW AT VELOCITIES COMPARABLE TO THIS AFTERNOONS. MVFR CIGS FROM 1,500-2,500FT LIKELY OVER KRSL & KSLN 05/02Z-05/03Z AS STRONG 925-850MB WRAP-AROUND MOISTURE SPREADS RAPIDLY OVER THESE AREAS. AREAS OF -RA/-SN LIKEWISE EXPECTED TO SPREAD SE TOWARD BOTH TERMINALS AFTER 05/06Z BUT HAVE OPTED TO LEAVE SUCH MENTION OUT OF THE FINAL 6-HOUR PERIOD OF THE TAF CYCLE UNTIL THIS PERIOD COMES INTO BETTER FOCUS. && .PREV DISCUSSION... /ISSUED 307 AM CDT SAT APR 4 2009/ DISCUSSION... TODAY-TONIGHT: MAIN STORY TODAY WILL BE WINDS AND FIRE DANGER. COMBO OF VERY DRY AIR AND VERY GUSTY WINDS WILL BOOST GFDI VALUES WELL ABOVE RED FLAG WARNING THRESHOLD FOR MOST OF THE AREA TODAY. DESPITE RECENT PRECIPITATION/SNOW...GRASSES ARE ALREADY QUITE DRY AND SHOULD EASILY BURN. GFDI VALUES ARE EXTREMELY HIGH ACROSS SOUTH CENTRAL KS THIS AFTERNOON AND EVENING BEHIND DRYLINE. STRONG WINDS ARE EXPECTED BOTH AHEAD AND BEHIND FRONT...WITH ADVISORY CRITERIA BEING REACHED LATER THIS MORNING...AND SHOULD PERSIST WELL INTO THE NIGHT ACROSS CENTRAL KS. HAVE EXTENDED/EXPANDED GOING WIND ADVISORY. OTHERWISE...SIMILAR STORY TO RECENT SYSTEM...WITH MOISTURE RATHER SPARSE WHICH SHOULD LIMIT IMPACT OF STRONG DYNAMICS...TO MAINLY SCATTERED STRONG STORMS...WITH A TOKEN SEVERE STORM POSSIBLE OVER SOUTHEAST KS. MAIN THREAT WOULD BE MARGINAL WIND/HAIL. INFLUX OF COLD AIR WILL CHANGE PRECIPITATION OVER TO MIX THEN SNOW OVER PARTS OF CENTRAL KS DURING THE NIGHT. AT THIS TIME...NO SIGNIFICANT ACCUMULATION IS ANTICIPATED. SUN-MON: NOT A LOT OF CHANGE FROM GOING FORECAST...ALTHOUGH WRAP AROUND CLOUDS MAY PERSIST A BIT LONGER THAN PREVIOUSLY ANTICIPATED. INCREASING DRY LOW LEVEL AIR SHOULD CAUSE PRECIPITATION TO END OVER MUCH OF THE AREA BY SUNDAY AFTERNOON. TEMPERATURES WILL STRUGGLE WITH CLOUDS AND COLD AIR ADVECTION. NOT A LOT OF RECOVERY ON MON...ALTHOUGH ADDITIONAL SUNSHINE WITH INCREASING SUN ANGLE AND POTENTIAL DOWNSLOPE COMPONENT TO WINDS...SHOULD ALLOW A BIT OF AIRMASS MODERATION. TUE-FRI: NO CHANGES TO GOING FORECAST. -HOWERTON AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE LOW WILL MOVE OUT INTO KANSAS DURING THE DAY ON SATURDAY. THIS WILL CAUSE SOUTHERLY WINDS TO INCREASE ACROSS THE REGION THEN GRADUALLY VEER OUT TO A MORE WESTERLY DIRECTION FOR THE AFTERNOON AND EVENING HOURS. THE WINDS WILL BECOME QUITE STRONG ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON AND EVENING HOURS...WITH GUSTS AROUND 45 MPH POSSIBLE. A STRONG DRY LINE WILL RACE EASTWARD ACROSS THE REGION WHICH COULD SPARK OFF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. THIS ACTIVITY COULD AFFECT CNU TAF SITE DURING THE EARLY EVENING HOURS ON SATURDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 32 44 23 / 10 10 10 0 HUTCHINSON 71 31 42 23 / 20 10 20 0 NEWTON 74 31 42 24 / 10 10 20 0 ELDORADO 75 35 43 26 / 20 10 20 0 WINFIELD-KWLD 78 38 45 24 / 20 10 10 0 RUSSELL 64 25 37 22 / 20 30 20 0 GREAT BEND 64 27 38 19 / 20 20 20 0 SALINA 72 34 41 25 / 30 30 30 0 MCPHERSON 72 32 41 24 / 20 20 20 0 COFFEYVILLE 75 41 46 28 / 20 40 20 10 CHANUTE 74 37 43 29 / 20 40 30 10 IOLA 73 36 42 29 / 20 40 30 10 PARSONS-KPPF 74 43 44 25 / 20 40 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ052-053-068>070-082-083-091>094. WIND ADVISORY FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR KSZ032-033-047>051-067. &&
Hazardous weather outlook, Apr 4, 11:23 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1123 AM CDT SAT APR 4 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051630- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1123 AM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREME FIRE DANGER IS EXPECTED OVER CENTRAL AND SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. SEE THE LATEST RED FLAG WARNING FOR DETAILS. VERY STRONG SOUTH TO SOUTHWEST WINDS HAVE PROMPTED A WIND ADVISORY FOR MUCH OF THE AREA FOR TODAY AND INTO TONIGHT. SEE THE LATEST WIND ADVISORY FOR DETAILS. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH TONIGHT...SO THE WIND ADVISORY MAY NEED TO BE EXTENDED. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MAINLY SOUTHEAST KANSAS...ROUGHLY ALONG AND EAST OF HIGHWAY 99. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF DIME TO QUARTER SIZE HAIL AND WINDS OF 50 TO 60 MPH. THE THUNDERSTORM THREAT WILL EXIT SOUTHEAST KANSAS BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. WIND ADVISORIES FOR THIS WILL LIKELY BE ISSUED LATER TODAY OR TONIGHT. FIRE DANGER WILL BE VERY HIGH OVER MUCH OF THE AREA ON SUNDAY... AND AGAIN ON WEDNESDAY. HIGH FIRE DANGER IS FORECAST FOR THE REST OF THE WEEK. BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY NIGHT...ESPECIALLY ALONG AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS. HOWEVER A WIDESPREAD HARD FREEZE IS LIKELY BOTH SUNDAY NIGHT AND MONDAY NIGHT...WITH FORECAST LOWS IN THE MID 20S. THOSE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS WILL NEED TO TAKE APPROPRIATE ACTION...TO PROTECT TENDER VEGETATION FROM THIS HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP PJH/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:46 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 17 hr |
| Apr 4, 6:53 PM CDT | Wind Advisory | ICT | Chase, Marion | 26 hr |
Nearby
High Wind Warnings in Kansas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.